• Decrease font size
  • Return font size to normal
  • Increase font size
U.S. Department of Health and Human Services

MAUDE Adverse Event Report: GALDERMA Q-MED AB RESTYLANE LYFT LIDOCAINE IMPLANT, DERMAL, FOR AESTHETIC USE

  • Print
  • Share
  • E-mail
-
Super Search Devices@FDA
510(k) | DeNovo | Registration & Listing | Adverse Events | Recalls | PMA | HDE | Classification | Standards
CFR Title 21 | Radiation-Emitting Products | X-Ray Assembler | Medsun Reports | CLIA | TPLC
 

GALDERMA Q-MED AB RESTYLANE LYFT LIDOCAINE IMPLANT, DERMAL, FOR AESTHETIC USE Back to Search Results
Lot Number UNKNOWN
Device Problem Adverse Event Without Identified Device or Use Problem (2993)
Patient Problems Erythema (1840); Hypersensitivity/Allergic reaction (1907); Inflammation (1932); Pain (1994); Discomfort (2330); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms, Conditions Term / Code Not Available (4581)
Event Date 02/12/2021
Event Type  Injury  
Manufacturer Narrative
Pharmacovigilance comment: the serious expected events of mass and oedema at implant site were considered possibly related to the treatment. Serious criteria included multiple medical interventions to prevent permanent damage. The non-serious expected events of pain, inflammation, erythema, hypersensitivity and induration at implant site and injection site discomfort were considered possibly related to the treatment. Potential root cause include a foreign body reaction to the product in the local tissue. The case meets the criteria for expedited reporting to the regulatory authorities. Engineering evaluation: no corrective or preventive actions are deemed necessary based on the outcome of the performed investigations. Manufacturer narrative: routine investigations have been performed and indicate a possible involvement of the product. Lot number was not reported and the product could not be verified. A follow up will be requested. The information in this case does not indicate a non-conforming product or malfunction. The performed investigations are therefore considered adequate and no additional investigations will be conducted. (b)(4).
 
Event Description
Case reference number (b)(4) is a spontaneous report sent on 18-may-2021 by a physician which refers to a (b)(6) years old female patient. Additional information was received on 19-may-2021 from same reporter and a clinic manager. The case became valid on 19-may-2021 when the suspect product was confirmed. The patient had a scar on left lateral tear trough at insertion site. Basal cell carcinoma removal in 2019 (reported as 2 years ago). The patient had been using efudix [efudix] cream on this area. Nil product was injected here and small firm lump of scarring palpable was present. The patient had previously received an unspecified filler in the tear trough in 2019 (reported as 2 years ago). On (b)(6) 2020, the patient received treatment with unknown amount of restylane lyft lidocaine (lot unknown) in orbital rim medial tear trough with 25g cannula using micro bolus technique. The patient had no problems at treatment or at 2 week review. 88 days later, on (b)(6) 2021, the patient experienced oedematous/swelling(implant site oedema) at the tear trough. On (b)(6) 2021, the patient received hyalase [hyaluronidase] in the tear trough as recommended by physician, 15 iu in left side, 20 iu right side via bd needle with instant softening. On (b)(6) 2021, the patient was reviewed again and the swelling had resolved with nil product palpable and tear trough was soft. On (b)(6) 2021, swelling returned and settled the following day. On (b)(6) 2021, the patient was attended to review. The plan was to hyalase again. However, nil swelling or irritation was observed and nil product was palpable. The patient consulted with the physician and it was decided to leave it for another week after which it could be reviewed and then might be hyalased. On (b)(6) 2021, the patient experienced bilateral firm/rock hard(implant site induration), smooth, tender/painful(implant site pain) lumps(implant site mass) below the skin of her upper cheek and tear troughs. The overlying skin was oedematous and inflamed(implant site inflammation). The patient was injected with hyalase [hyaluronidase] 150 iu on the right and 50 iu on the left. It was reported that the swelling occurred in morning, then disappeared the following day, at times, it was tender and the patient feels pressure (injection site discomfort) below lash line. On (b)(6) 2021, the physician saw the patient again. The left cheek had completely settled but there was a smaller lump on the right which was treated with 100 iu hyalase. On (b)(6) 2021, the patient came back to see the hcp because a lump had recurred on the left cheek. It was again tender, firm with overlying swelling and inflammation. So, the patient was treated with 100 iu hyalase. The patient stayed in contact with the hcp via text, and sent photos every few days. On (b)(6) 2021, both cheeks were lumpy, tender, red/pink(implant site erythema) and swollen. The patient was treated with prednisone [prednisone] reducing course. The patient struggled with the side effects of prednisone but she stuck with it and everything settled down. On (b)(6) 2021, the patient contacted the hcp, quite distressed. The prednisone had finished a few days prior to this contact and her cheeks had become rock hard again. So, the hcp saw her the following day. On (b)(6) 2021, the patient had bilateral pink, swollen tender cheeks with large palpable smooth mobile lumps under the skin. This time the patient was treated with 1000iu hyalase, 500 iu per side and received another course of prednisone. The patient finished the course on (b)(6) 2021. On (b)(6) 2021, three days post prednisone course, the patient developed bilateral painful, red, swollen cheeks again. The physician spoke to colleagues, including a plastic surgeon who had a huge amount of experience of post filler immune reactions. His advice was to hyalase with a full vial and to repeat that as often as necessary until every trace of filler had been dissolved. The plastic surgeon felt that the amount physician had used should have had done that several times over, but as filler degrades it would leave minute fragments which would continue to attract water and maintain the immune reaction. He advised more prednisone during the process. The physician gave the patient another prescription for prednisone which she didn't actually take. She was left with a few lumps here and there but not tender and they had not turned hard. The physician spoke to the plastic surgeon again who advised her that the lumps meant more hyalase. On (b)(6) 2021, the patient presented with two small mobile firmish lumps on the left, one thin sausage along the tear trough and another left superior cheek. The lumps were treated using 750ml hyalase. The physician believed it to be some sort of allergic reaction(implant site hypersensitivity). The physician reported that they were 5 days down the track at the time of this report and it was good until then. The patient had not received anymore prednisone. Outcome at the time of the report: oedematous/swelling was recovering/resolving. Lumps was recovering/resolving. Tender/painful was recovering/resolving. Inflamed was recovering/resolving. Red/pink was recovering/resolving. Firm/rock hard was recovering/resolving. Allergic reaction was recovering/resolving. Feels pressure was recovering/resolving.
 
Search Alerts/Recalls

  New Search  |  Submit an Adverse Event Report

Brand NameRESTYLANE LYFT LIDOCAINE
Type of DeviceIMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
GALDERMA Q-MED AB
seminariegatan 21
uppsala, SE-75 228
SW SE-75228
Manufacturer (Section G)
GALDERMA Q-MED AB
seminariegatan 21
uppsala, SE-75 228
SW SE-75228
Manufacturer Contact
randy russell
14501 n. freeway
fort worth, TX 76177
MDR Report Key11969452
MDR Text Key267544327
Report Number9710154-2021-00038
Device Sequence Number1
Product Code LMH
Combination Product (y/n)Y
Reporter Country CodeNZ
PMA/PMN Number
P040024/S073
Number of Events Reported1
Summary Report (Y/N)N
Report Source Manufacturer
Source Type foreign,health professional
Reporter Occupation
Type of Report Initial,Followup,Followup
Report Date 07/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Date FDA Received06/09/2021
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Operator
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA?
Event Location No Information
Date Manufacturer Received07/02/2021
Was Device Evaluated by Manufacturer? Device Not Returned to Manufacturer
Is the Device Single Use? Yes
Is This a Reprocessed and Reused Single-Use Device? No
Type of Device Usage Unkown

Patient Treatment Data
Date Received: 06/09/2021 Patient Sequence Number: 1
-
-